Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Loose Stool An Acute Symptom Of AIDS

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small intestine, large intestine, rectum, andanus. It is also called the gastrointestinal or GI tract. The gut plays an important role in keeping you healthy. It is where food isdigested and nutrients absorbed...
Ask the Experts

Loose stools, not on meds!

Dear Doctor Frascino,I was infected with HIV in December `08 and diagnosed in March `09. I currently have CD4 of 729, and a VL which has dropped form over 10,000 to 1,400. According to `resistance tests` , i have a virus which is resistant to most...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,That you have contracted a virus that is "resistant to most meds" should be a warning and wakeup call to everyone reading this forum. It is indeed possible to contract a strain of virus that is already resistant to one or even many HIV... Read more »

Not Diarrhea...loose stool??

I have had AIDS since 1995, positive since 1986. I took no drugs for HIV until 1995. After starting Crixivan in 1996 I first started to notice wasting and lipodystrophy, especially in the face. Im not on Crixivan now, but the lipo effects remain....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Sounds like your BM's are not normal...the problem could be due to HIV effect on your intestines, side effect from antiretrovirals other than crixivan, side effect from other medications. You could have a malabsorption workup to assess... Read more »

UNDETECTABLE BUT LOOSE STOOLS AND ENLARGED LIVER

Ive been on atripla for about a year and a half, and now that i think of it i've had diarrea and/or loose stool alittle more than frequently, trouble sleeping at night, and now my doctor has noticed that my Liver is a bit enlarged. Also...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A small percentage of patients taking Atripla will have persistence annoying sleep problems due to efavirenz and/or loose stools (often due to tenofovir). The skin problems you describe would generally not be due directly to the Atripla. Liver... Read more »

loose soft yellow stools nausea loss of appetite

hi . i am bi had anal unprotected with a man . i was bottom and he came inside me . after that i am having loose yellow greasy stool followed with nausea and loss of appetite . i am tested HIV- after 3 months and Hep A,b,c all negative . but these...
Jacques Chambers, C.L.U.

Response from Jacques Chambers, C.L.U.

HelpWithBenefits.com
I'm sorry. I handle benefits and work issues and am not qualified to answer medical questions.... Read more »
Connect With Others

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

Persistent loose stool for 2-3 weeks, ARS?

Posted by canadian1984, 1 Reply
I have to say, for the last month I have been stressing over this.

I would like to ask members who have seen seroconversion before; how common do you see someone experience loose stool for nearly a month? I thought it was these sugar alcohol cookies... Read more »

ARS symptoms

Posted by Anonymous, 3 Replies
If I had a fever for one day and loose stool for a day 2 weeks after a possible exposure would this constitute ARS symptoms or would they be more severe?

Read more »

loose stools and nodes?

Posted by Anonymous, 1 Reply
ok so here we go.......i have had loose stools now for about 2 weeks, they have not been completly runny, more like pieces (sorry i know thats alot maybe too much info) and i am on antibiotics for what my doctor thinks is a infection that is... Read more »